Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 6, 2018, 3:22 PM CST for Cass County, Texas; Miller County, Arkansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2018, 3:22 PM CST (21:22 UTC)
- Expired
- Feb 6, 2018, 4:00 PM CST
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Miller County, AR, Cass County, TX
The radar
The Shreveport radar (KSHV), 103 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 3:24 PM CST | HAIL 1.25 | 2 E Domino, TX | INTERNATIONAL PAPER PLANT REPORTED HALF DOLLAR-SIZED HAIL. |
| Feb 6, 3:42 PM CST | HAIL 1 | 7 Sse Texarkana, AR | QUARTER SIZE HAIL REPORTED ON I-49 REPORTED ASP TROOPERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752
WUUS54 KSHV 062122
SVRSHV
ARC091-TXC067-062200-
/O.NEW.KSHV.SV.W.0008.180206T2122Z-180206T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
322 PM CST TUE FEB 6 2018
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Central Miller County in southwestern Arkansas...
Northeastern Cass County in northeastern Texas...
* Until 400 PM CST
* At 322 PM CST, a severe thunderstorm was located 7 miles northeast
of Queen City, or 10 miles northeast of Atlanta, moving northeast
at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Texarkana, Fouke, Garland, Genoa, Domino, Ferguson, Pleasant Hill
and Hervey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3347 9372 3343 9375 3344 9371 3342 9373
3338 9368 3337 9370 3334 9371 3334 9368
3314 9410 3324 9421 3329 9411 3331 9411
3329 9409 3330 9406 3327 9404 3337 9404
3353 9382 3353 9378 3350 9376 3353 9375
TIME...MOT...LOC 2121Z 229DEG 40KT 3324 9406
HAIL...1.00IN
WIND...<50MPH
$$
151 follow-up statement
749
WWUS54 KSHV 062138
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
338 PM CST TUE FEB 6 2018
TXC067-062147-
/O.CAN.KSHV.SV.W.0008.000000T0000Z-180206T2200Z/
Cass TX-
338 PM CST TUE FEB 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3347 9372 3343 9375 3344 9371 3342 9373
3338 9368 3337 9370 3334 9371 3334 9368
3323 9391 3328 9395 3337 9402 3353 9382
3353 9378 3350 9376 3353 9375
TIME...MOT...LOC 2137Z 228DEG 39KT 3335 9391
$$
ARC091-062200-
/O.CON.KSHV.SV.W.0008.000000T0000Z-180206T2200Z/
Miller AR-
338 PM CST TUE FEB 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR CENTRAL MILLER COUNTY...
At 338 PM CST, a severe thunderstorm was located over Genoa, or 9
miles southeast of Texarkana, moving northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Texarkana, Fouke, Garland, Genoa, Ferguson and Hervey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3347 9372 3343 9375 3344 9371 3342 9373
3338 9368 3337 9370 3334 9371 3334 9368
3323 9391 3328 9395 3337 9402 3353 9382
3353 9378 3350 9376 3353 9375
TIME...MOT...LOC 2137Z 228DEG 39KT 3335 9391
HAIL...1.00IN
WIND...<50MPH
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 12:13 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Feb 6, 12:13 PM CST, 3 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1213 PM CST Tue Feb 6 2018 .AVIATION... IFR/LIFR cigs will continue through the remainder of the afternoon and evening, as overrunning continues to increase atop the shallow cold air dome in place near and N of a stationary front extending from Deep E TX into Cntrl LA. Vsbys will be reduced in areas of -RA/-DZ that develop near and N of the front, with patchy dense FG possible at LFK through late afternoon. Should start to see deeper convection develop after 00Z Wednesday over portions of E TX into N LA/SW AR along and just N of the front, as a weak frontal wave develops and shifts ENE across Ncntrl LA. This may result in minor improvements to cigs, before the convection begins to diminish from NW to SE after 06Z. The convection should end across the TYR/GGG/TXK terminals by 10Z, SHV/MLU by 12Z, but the post-frontal rains look to persist through early to mid- afternoon Wednesday over Deep E TX and the Srn sections of Ncntrl LA. Once the rains end late tonight/after daybreak Wednesday, should see a slow improvement to cigs, which will become MVFR across much of E TX by or shortly after 12Z, and SW AR/extreme Nrn LA prior to 18Z. Additional improvement to VFR is expected Wednesday afternoon over all but Deep E TX and the Srn sections of Ncntrl LA. ENE winds 5-9kts this afternoon will become NNW 7-12kts later this evening, with gusts to 20kts over the Wrn sections of E TX. /15/ && .PREV DISCUSSION... /issued 1027 AM CST Tue Feb 6 2018/ DISCUSSION... Scattered showers are only very gradually increasing across the area this mrng. Have reduced aftn pops to likely cat areawide and have removed thunder from northern sections where the sfc based cold air mass slightly deeper. Temps will continue to remain near steady in weak caa and thick cloud cover this aftn. /07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 54 43 48 33 / 70 100 40 10 MLU 53 44 47 32 / 70 100 80 10 DEQ 45 33 49 27 / 60 100 10 0 TXK 46 36 46 30 / 60 100 10 0 ELD 46 39 47 29 / 60 100 40 0 TYR 52 38 46 32 / 70 90 20 10 GGG 54 40 47 32 / 70 100 30 10 LFK 61 46 48 37 / 70 90 70 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15/07
Hazardous weather outlook, Feb 6, 12:04 PM CST, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1204 PM CST Tue Feb 6 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071815- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1204 PM CST Tue Feb 6 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Coverage and intensity of showers and thunderstorms will gradually begin to increase across the area later this afternoon into the overnight. A few stronger storms may be capable of producing hail, mainly south of Interstate 20. In addition, locally heavy rainfall will also be possible this evening through early Wednesday morning, mainly southeast of a line from Tyler Texas to Prescott Arkansas. Storm total rainfall amounts of between one and three inches are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms will persist into Wednesday across portions of East Texas and Louisiana along and south of Interstate 20. However, the threat for heavy rainfall and severe weather should diminish by sunrise Wednesday morning. The rain should completely exit the area by Wednesday night. More showers and thunderstorms will be possible beginning Friday afternoon, through the weekend, and possibly into early next week. However, no organized threat of severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Due to the isolated nature of any severe weather...spotter activation is not anticipated at this time. 07
In the hours before
Local storm report, Feb 6, 1:39 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
139 PM CST TUE FEB 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL TYLER 32.33N 95.30W
02/06/2018 E0.75 INCH SMITH TX PUBLIC
DIME SIZE HAIL REPORTED IN TYLER TX.
&&
25Special weather statement, Feb 6, 1:57 PM CST, 1 hour 25 minutes before
Special Weather Statement National Weather Service Shreveport LA 157 PM CST TUE FEB 6 2018 TXZ125-126-136>138-062045- Upshur TX-Gregg TX-Smith TX-Harrison TX-Marion TX- 157 PM CST TUE FEB 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SMITH...SOUTHWESTERN MARION...NORTHWESTERN HARRISON...CENTRAL UPSHUR AND NORTHWESTERN GREGG COUNTIES UNTIL 245 PM CST... At 157 PM CST, Doppler radar was tracking a strong thunderstorm about 5 miles west of Liberty City, or 7 miles southwest of Gladewater, moving northeast at 45 mph. Dime size hail will be possible with this storm. Locations impacted include... Longview, White Oak, Gladewater, Ore City, Clarksville City, East Mountain, Diana, Liberty City, West Mountain, Cedar Springs, Union Grove, Warren City and Judson. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3238 9504 3248 9515 3287 9476 3273 9450 TIME...MOT...LOC 1956Z 225DEG 39KT 3248 9504 15
Special weather statement, Feb 6, 2:20 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
220 PM CST TUE FEB 6 2018
ARZ072-LAZ002-003-062100-
Columbia AR-Bossier LA-Webster LA-
220 PM CST TUE FEB 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLUMBIA COUNTY...
NORTHWESTERN WEBSTER AND NORTHEASTERN BOSSIER PARISHES UNTIL 300 PM
CST...
At 220 PM CST, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Plain Dealing, or 8 miles southwest of
Springhill, moving northeast at 45 mph.
Half inch to dime size hail will be possible with this storm.
Locations impacted include...
Magnolia, Springhill, Cullen, Sarepta, Taylor, Emerson, Shongaloo,
Macedonia, Welcome, Calhoun, Walkerville, Noxobe, Horsehead and Ivan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3302 9324 3301 9324 3276 9353 3289 9369
3302 9356 3302 9349 3309 9349 3330 9328
3316 9305
TIME...MOT...LOC 2019Z 220DEG 37KT 3290 9354
15Local storm report, Feb 6, 3:00 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST TUE FEB 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 1 S GLADEWATER 32.53N 94.94W
02/06/2018 E0.75 INCH GREGG TX PUBLIC
SOCIAL MEDIA POST.
&&
25Special weather statement, Feb 6, 3:09 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
309 PM CST TUE FEB 6 2018
ARZ070-TXZ112-062200-
Miller AR-Cass TX-
309 PM CST TUE FEB 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MILLER AND NORTHEASTERN
CASS COUNTIES UNTIL 400 PM CST...
At 309 PM CST, Doppler radar was tracking a strong thunderstorm just
northwest of Atlanta, moving northeast at 45 mph.
Penny to nickel size hail will be possible with this storm.
Locations impacted include...
Texarkana, Atlanta, Queen City, Fouke, Garland, Genoa, Bloomburg,
Domino, Ferguson and Pleasant Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3335 9371 3303 9421 3314 9433 3330 9414
3329 9411 3331 9411 3329 9409 3329 9405
3327 9404 3337 9404 3349 9390
TIME...MOT...LOC 2108Z 227DEG 38KT 3315 9421
15Local storm report, Feb 6, 3:22 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CST TUE FEB 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL MOUNT VERNON 33.18N 95.22W
02/06/2018 E1.00 INCH FRANKLIN TX CO-OP OBSERVER
MT VERNON HEROLD NEWSPAPER REPORTS HAIL PEA
TO QUARTER SIZE COVERING THE GROUND IN
DOWNTOWN MOUNT VERNON AREA.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 1:23 PM CST | Special Weather Statement | SHV | Smith | 52 min |
| Feb 6, 1:57 PM CST | Special Weather Statement | SHV | Gregg | 48 min |
| Feb 6, 4:03 PM CST | Special Weather Statement | SHV | Marion | 42 min |
| Feb 6, 4:14 PM CST | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 46 min |
| Feb 6, 4:26 PM CST | Special Weather Statement | SHV | Cass | 49 min |
| Feb 6, 2:20 PM CST | Special Weather Statement | SHV | Columbia | 40 min |
| Feb 6, 3:09 PM CST | Special Weather Statement | SHV | Miller | 51 min |
| Feb 6, 3:59 PM CST | Special Weather Statement | SHV | Hempstead | 46 min |
| Feb 6, 4:06 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 39 min |
| Feb 6, 5:37 PM CST | Special Weather Statement | SHV | Miller | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.